UPM Institutional Repository

On the integral solutions of the diophantine equation x4 + y4 = z3


Ismail, S. and Mohd Atan, Kamel Ariffin (2013) On the integral solutions of the diophantine equation x4 + y4 = z3. Pertanika Journal of Science & Technology, 21 (1). pp. 119-126. ISSN 0128-7680; ESSN: 2231-8526


This paper is concerned with the existence, types and the cardinality of the integral solutions for diophantine equation x4y4z3+ = where x , y and z are integers. The aim of this paper was to develop methods to be used in finding all solutions to this equation. Results of the study show the existence of infinitely many solutions to this type of diophantine equation in the ring of integers for both cases, x=y and x y. For the case when x=y, the form of solutions is given by (x,y,z)=(4n3,4n3,8n4), while for the case when x y, the form of solutions is given by (x,y,z)=(un3k-1,vn3k-1,n4k-1). The main result obtained is a formulation of a generalized method to find all the solutions for both types of diophantine equations.

Download File

On the Integral Solutions of the Diophantine Equation x4 + y4 = z³4.pdf

Download (613kB) | Preview

Additional Metadata

Item Type: Article
Divisions: Institute for Mathematical Research
Publisher: Universiti Putra Malaysia
Keywords: Integral solutions; Diophantine equation; Hyperbolic equation; Prime power decomposition; Coprime integers.
Depositing User: Umikalthom Abdullah
Date Deposited: 20 Oct 2014 07:13
Last Modified: 17 Sep 2015 04:28
URI: http://psasir.upm.edu.my/id/eprint/30270
Statistic Details: View Download Statistic

Actions (login required)

View Item View Item